Generalized annular and papulosquamous eruption

Apra Sood, Shilpi Khetarpal, Steven D. Billings, Melissa Piliang

Research output: Contribution to journalArticle

Abstract

A 72-year-old man presented with a 2-year history of an asymptomatic rash on the trunk and upper extremities that progressed over 3 months and is aggravated by sunlight. There was no associated fever, joint pain, weight loss, shortness of breath, or malaise. Hismedications included atenolol, simvastatin, triamterenehydrochlorothiazide, aspirin, fenofibrate, gemfibrozil, and ranitidine, all of which have been unchanged for years. He had a generalized eruption on the chest, back, and arms that included erythematous scaly papules and plaques; some of the plaques are annular and serpiginous. A skin biopsy shows a vacuolar interface dermatitis with apoptotic keratinocytes, increased mucin in the dermis, and a superficial and mid-dermal chronic inflammatory infiltrate. Laboratories included a complete blood count, complete metabolic panel, and antinuclear antibodies, all of which were normal. Direct immunofluorescence showed positive deposition of immunoglobulin IgE and C3 in a linear pattern at the dermalYepidermal junction. The triamterenehydrochlorothiazide was discontinued, and the eruption cleared completely over the next 6 weeks with topical fluocinonide ointment twice daily.

Original languageEnglish (US)
Pages (from-to)17-19
Number of pages3
JournalJournal of the Dermatology Nurses' Association
Volume6
Issue number1
DOIs
StatePublished - Jan 1 2014
Externally publishedYes

Fingerprint

Fluocinonide
Gemfibrozil
Fenofibrate
Direct Fluorescent Antibody Technique
Skin
Ranitidine
Atenolol
Simvastatin
Blood Cell Count
Sunlight
Antinuclear Antibodies
Arthralgia
Mucins
Dermatitis
Dermis
Ointments
Exanthema
Keratinocytes
Upper Extremity
Dyspnea

Keywords

  • Drug-induced subacute cutaneous lupus erythematosus
  • Hydrochlorothiazide

ASJC Scopus subject areas

  • Advanced and Specialized Nursing

Cite this

Generalized annular and papulosquamous eruption. / Sood, Apra; Khetarpal, Shilpi; Billings, Steven D.; Piliang, Melissa.

In: Journal of the Dermatology Nurses' Association, Vol. 6, No. 1, 01.01.2014, p. 17-19.

Research output: Contribution to journalArticle

Sood, Apra ; Khetarpal, Shilpi ; Billings, Steven D. ; Piliang, Melissa. / Generalized annular and papulosquamous eruption. In: Journal of the Dermatology Nurses' Association. 2014 ; Vol. 6, No. 1. pp. 17-19.
@article{f640e391d2ee4022bcc2e38c6a227ebb,
title = "Generalized annular and papulosquamous eruption",
abstract = "A 72-year-old man presented with a 2-year history of an asymptomatic rash on the trunk and upper extremities that progressed over 3 months and is aggravated by sunlight. There was no associated fever, joint pain, weight loss, shortness of breath, or malaise. Hismedications included atenolol, simvastatin, triamterenehydrochlorothiazide, aspirin, fenofibrate, gemfibrozil, and ranitidine, all of which have been unchanged for years. He had a generalized eruption on the chest, back, and arms that included erythematous scaly papules and plaques; some of the plaques are annular and serpiginous. A skin biopsy shows a vacuolar interface dermatitis with apoptotic keratinocytes, increased mucin in the dermis, and a superficial and mid-dermal chronic inflammatory infiltrate. Laboratories included a complete blood count, complete metabolic panel, and antinuclear antibodies, all of which were normal. Direct immunofluorescence showed positive deposition of immunoglobulin IgE and C3 in a linear pattern at the dermalYepidermal junction. The triamterenehydrochlorothiazide was discontinued, and the eruption cleared completely over the next 6 weeks with topical fluocinonide ointment twice daily.",
keywords = "Drug-induced subacute cutaneous lupus erythematosus, Hydrochlorothiazide",
author = "Apra Sood and Shilpi Khetarpal and Billings, {Steven D.} and Melissa Piliang",
year = "2014",
month = "1",
day = "1",
doi = "10.1097/JDN.0000000000000018",
language = "English (US)",
volume = "6",
pages = "17--19",
journal = "Journal of the Dermatology Nurses' Association",
issn = "1945-760X",
publisher = "Lippincott Williams and Wilkins",
number = "1",

}

TY - JOUR

T1 - Generalized annular and papulosquamous eruption

AU - Sood, Apra

AU - Khetarpal, Shilpi

AU - Billings, Steven D.

AU - Piliang, Melissa

PY - 2014/1/1

Y1 - 2014/1/1

N2 - A 72-year-old man presented with a 2-year history of an asymptomatic rash on the trunk and upper extremities that progressed over 3 months and is aggravated by sunlight. There was no associated fever, joint pain, weight loss, shortness of breath, or malaise. Hismedications included atenolol, simvastatin, triamterenehydrochlorothiazide, aspirin, fenofibrate, gemfibrozil, and ranitidine, all of which have been unchanged for years. He had a generalized eruption on the chest, back, and arms that included erythematous scaly papules and plaques; some of the plaques are annular and serpiginous. A skin biopsy shows a vacuolar interface dermatitis with apoptotic keratinocytes, increased mucin in the dermis, and a superficial and mid-dermal chronic inflammatory infiltrate. Laboratories included a complete blood count, complete metabolic panel, and antinuclear antibodies, all of which were normal. Direct immunofluorescence showed positive deposition of immunoglobulin IgE and C3 in a linear pattern at the dermalYepidermal junction. The triamterenehydrochlorothiazide was discontinued, and the eruption cleared completely over the next 6 weeks with topical fluocinonide ointment twice daily.

AB - A 72-year-old man presented with a 2-year history of an asymptomatic rash on the trunk and upper extremities that progressed over 3 months and is aggravated by sunlight. There was no associated fever, joint pain, weight loss, shortness of breath, or malaise. Hismedications included atenolol, simvastatin, triamterenehydrochlorothiazide, aspirin, fenofibrate, gemfibrozil, and ranitidine, all of which have been unchanged for years. He had a generalized eruption on the chest, back, and arms that included erythematous scaly papules and plaques; some of the plaques are annular and serpiginous. A skin biopsy shows a vacuolar interface dermatitis with apoptotic keratinocytes, increased mucin in the dermis, and a superficial and mid-dermal chronic inflammatory infiltrate. Laboratories included a complete blood count, complete metabolic panel, and antinuclear antibodies, all of which were normal. Direct immunofluorescence showed positive deposition of immunoglobulin IgE and C3 in a linear pattern at the dermalYepidermal junction. The triamterenehydrochlorothiazide was discontinued, and the eruption cleared completely over the next 6 weeks with topical fluocinonide ointment twice daily.

KW - Drug-induced subacute cutaneous lupus erythematosus

KW - Hydrochlorothiazide

UR - http://www.scopus.com/inward/record.url?scp=84900502080&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84900502080&partnerID=8YFLogxK

U2 - 10.1097/JDN.0000000000000018

DO - 10.1097/JDN.0000000000000018

M3 - Article

AN - SCOPUS:84900502080

VL - 6

SP - 17

EP - 19

JO - Journal of the Dermatology Nurses' Association

JF - Journal of the Dermatology Nurses' Association

SN - 1945-760X

IS - 1

ER -